Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 60, NWS Cleveland, OH

September 3, 2018Crawford County, Erie County, Pennsylvania

NWS Cleveland, OH issued this severe thunderstorm warning at Sep 3, 2018, 4:48 PM EDT for Crawford County, Erie County, Pennsylvania. It was in force for 29 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 3, 2018, 4:48 PM EDT (20:48 UTC)
Expired
Sep 3, 2018, 5:17 PM EDT
In force
29 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Crawford County, PA, Erie County, PA

The radar

The Cleveland radar (KCLE), 142 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 3, 4:50 PM EDTTSTM WND DMG2 Sw Albion, PALARGE SECTION OF ONE TREE DOWN AND SEVERAL OTHER LARGE LIMBS DOWN.
Sep 3, 5:23 PM EDTTSTM WND DMG1 Se Edinboro, PAONE TREE DOWN ON DARROW RD ON THE SOUTHEAST SIDE OF TOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 8.8 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2018-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1128 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2018-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1128 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1035 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

104 
WUUS51 KCLE 032048
SVRCLE
PAC039-049-032130-
/O.NEW.KCLE.SV.W.0060.180903T2048Z-180903T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
448 PM EDT MON SEP 3 2018

The National Weather Service in Cleveland has issued a

* Severe Thunderstorm Warning for...
  Southwestern Erie County in northwestern Pennsylvania...
  Northwestern Crawford County in northwestern Pennsylvania...

* Until 530 PM EDT.

* At 448 PM EDT, a severe thunderstorm was located near Albion, or 15
  miles east of Conneaut, and is nearly stationary.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor damage to vehicles is possible. Expect damage to 
           trees and power lines.

* Locations impacted include...
  Meadville, Edinboro, Cambridge Springs, Waterford, Albion,
  Saegertown, Cranesville, Springboro, Platea, Mill Village, Venango
  and Woodcock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4187 8048 4200 8029 4192 7987 4161 8016
TIME...MOT...LOC 2048Z 304DEG 4KT 4189 8028 

HAIL...1.00IN
WIND...60MPH
 
$$

King
2 follow-up statements
526 
WWUS51 KCLE 032110
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
510 PM EDT MON SEP 3 2018

PAC039-049-032130-
/O.CON.KCLE.SV.W.0060.000000T0000Z-180903T2130Z/
Erie PA-Crawford PA-
510 PM EDT MON SEP 3 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTH CENTRAL ERIE AND NORTH CENTRAL CRAWFORD COUNTIES...

At 510 PM EDT, a severe thunderstorm was located near Albion, or 16
miles north of Meadville, and is nearly stationary.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

Locations impacted include...
Edinboro, Cambridge Springs, Mill Village and Venango. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4183 8039 4195 8023 4191 7989 4173 8015
TIME...MOT...LOC 2110Z 304DEG 4KT 4188 8025 

HAIL...<.75IN
WIND...60MPH
 
$$

King
904 
WWUS51 KCLE 032117
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
517 PM EDT MON SEP 3 2018

PAC039-049-032127-
/O.CAN.KCLE.SV.W.0060.000000T0000Z-180903T2130Z/
Erie PA-Crawford PA-
517 PM EDT MON SEP 3 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ERIE AND NORTH
CENTRAL CRAWFORD COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

LAT...LON 4183 8039 4195 8023 4191 7989 4173 8015
TIME...MOT...LOC 2115Z 304DEG 4KT 4188 8024 

$$

King

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 3:25 PM EDT, 1 hour 23 minutes earlier.

Area forecast discussion, Sep 3, 3:25 PM EDT, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
325 PM EDT Mon Sep 3 2018

.SYNOPSIS...
Hot and humid conditions will continue through mid week,
as a strong upper level ridge remains anchored over the Upper Ohio
Valley.   A cold front will finally push through late Thursday,
ushering in cooler conditions by the end of the work week.

&&

.NEAR TERM /THROUGH TUESDAY NIGHT/...
Hot and humid conditions will continue through the near term
forecast period. Currently temps in the 90s with dew points in
the 70s have produced capes around 3,000 j/kg. However, only a
few tsra have managed to pop up, because being squashed by the
strong upper ridge and the 700mb cap of 9c. A broken line of
-tsra did pop up in area of surface convergence in the east
earlier, but it has pushed SE of the forecast area.

That said expect isolated convection this evening, dying down toward
sunset.  Tomorrow morning will be muggy with lows generally in the
70s.  Tomorrow afternoon will be as hot as today, if not a degree or
two warmer.   Capes soar up to 3,000 j/kg again tomorrow afternoon,
but again no lift or shear.  Will leave slt chc pops going for
tomorrow afternoon.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
Upper level ridge of high pressure continues to dominate the weather
pattern across the East Coast on Wednesday but starting to lose
influence of the weather over Ohio. It will still be hot and humid
but we will also see a little increase in chances for scattered
showers and storms during Wednesday afternoon and evening as a weak
mid level disturbance brushes by on the outer edge of the dome of
high pressure.

The high pressure ridge becomes elongated by Thursday and this will
allow for a cold front to move into the region. Thursday will be our
best chance for scattered showers and storms along the front. The
front will slow down or stall out near by which will also continue
the chance for scattered showers and storms in the forecast through
the end of the week. Temperatures will be knock down about 10 to 15
degrees for afternoon highs by Friday behind the front.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
The long term begins Friday night with models showing the lower
Great Lakes exposed to westerly flow aloft. A the surface, weak low
pressure will be in the central Mississippi Valley while moist
southerly flow feeds into the low. Saturday and Sunday Models show
this low developing as it drifts northeast tracking just north of
Lake Erie on Sunday. A warm front will also accompany the low, also
tracking through the area on Sunday. Weak high pressure builds in
for Monday as the low heads to New England. The long term period in
general looks good for at least chance pops.  The best chance of
precip will come Saturday into Sunday as the low moves through the
region. Highs mostly in the 70s. Lows in the low to mid 60s.

&&

.AVIATION /18Z Monday THROUGH Saturday/...
Hot and humid conditions will continue. Scattered convection
this afternoon, mainly SE of CLE. Capes are over 2,000 j/kg but
ridge and cap squashing most convection. Area of surface
convergence in the east will be enough lift to kick off a few
thunderstorms this afternoon.

OUTLOOK...Non-VFR in patchy morning fog Tuesday through
Thursday. Isolated thunderstorms in the afternoon Tuesday and
Wednesday then scattered showers and thunderstorms Thursday.

&&

.MARINE...
Quiet weather will continue through mid week before unsettled
weather moves in with a front. Winds today through Wednesday will be
southerly 5 to 10 knots with waves around 1 foot...maybe two feet by
Wednesday. Front comes through on Thursday and winds will be light
from the north right behind the front. Some increase in speeds is
expected late Thursday. Winds will become northeast on Friday as
high pressure tries to build in from the north.  Speeds will
increase during the day and we could get close to small craft
conditions with higher waves on the lake as well.  Winds will shift
to more southerly over the weekend 15 knots to 20 knots and higher
waves will be possible as well.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...DJB
NEAR TERM...DJB
SHORT TERM...Riley
LONG TERM...TK
AVIATION...DJB
MARINE...Riley
Hazardous weather outlook, Sep 3, 3:25 PM EDT, 1 hour 23 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
325 PM EDT Mon Sep 3 2018

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-041930-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie-
325 PM EDT Mon Sep 3 2018

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Heat index values in the upper 90s to near 100 degrees are possible
Tuesday and Wednesday, mainly during the afternoon hours.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-041930-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
325 PM EDT Mon Sep 3 2018

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.